Alert archive / Louisiana / Red Flag Warnings in 2026

Red Flag Warning 4, NWS Lake Charles, LA

March 15, 202616 parishes in Louisiana; 6 counties in Texas

NWS Lake Charles, LA issued this red flag warning at Mar 15, 2026, 11:58 AM CDT for 16 parishes in Louisiana; 6 counties in Texas. It took effect at Mar 16, 2026, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2026, 11:58 AM CDT (16:58 UTC)
In effect from
Mar 16, 2026, 11:00 AM CDT
Expired
Mar 16, 2026, 7:00 PM CDT
In force
8 hr
Issued by
NWS Lake Charles, LA
All 22 counties

Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.0 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2026-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2026-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

063 
WWUS84 KLCH 151658
RFWLCH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lake Charles LA
1158 AM CDT Sun Mar 15 2026

...RED FLAG WARNING AREA WIDE...

.Windy and dry conditions behind a cold front may produce red
flag conditons across much of the area Monday.

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-160700-
/O.UPG.KLCH.FW.A.0001.260316T1600Z-260317T0100Z/
/O.NEW.KLCH.FW.W.0004.260316T1600Z-260317T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
1158 AM CDT Sun Mar 15 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY FOR
ALL OF SOUTHEAST TEXAS AS WELL AS CENTRAL AND SOUTHERN LOUISIANA
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

The National Weather Service in Lake Charles has issued a Red
Flag Warning for strong and gusty north winds, and very low 
relative humidity which is in effect from 11 AM to 7 PM CDT 
Monday. 

* AFFECTED AREA...Fire Weather Zone 027 Vernon, Fire Weather 
  Zone 028 Rapides, Fire Weather Zone 029 Avoyelles, Fire 
  Weather Zone 030 Beauregard, Fire Weather Zone 031 Allen, Fire 
  Weather Zone 032 Evangeline, Fire Weather Zone 033 St. Landry, 
  Fire Weather Zone 044 Lafayette, Fire Weather Zone 045 Upper 
  St. Martin, Fire Weather Zone 055 Lower St. Martin, Fire 
  Weather Zone 073 West Cameron, Fire Weather Zone 074 East 
  Cameron, Fire Weather Zone 141 Northern Calcasieu, Fire 
  Weather Zone 142 Northern Jefferson Davis, Fire Weather Zone 
  143 Northern Acadia, Fire Weather Zone 152 Upper Vermilion, 
  Fire Weather Zone 153 Upper Iberia, Fire Weather Zone 154 
  Upper St. Mary, Fire Weather Zone 180 Tyler, Fire Weather Zone 
  201 Hardin, Fire Weather Zone 241 Southern Calcasieu, Fire 
  Weather Zone 242 Southern Jefferson Davis, Fire Weather Zone 
  243 Southern Acadia, Fire Weather Zone 252 Lower Vermilion, 
  Fire Weather Zone 253 Lower Iberia, Fire Weather Zone 254 
  Lower St. Mary, Fire Weather Zone 259 Northern Jasper, Fire 
  Weather Zone 260 Northern Newton, Fire Weather Zone 261 
  Southern Jasper, Fire Weather Zone 262 Southern Newton, Fire 
  Weather Zone 515 Upper Jefferson, Fire Weather Zone 516 
  Northern Orange, Fire Weather Zone 615 Lower Jefferson and 
  Fire Weather Zone 616 Southern Orange.

* TIMING...From 11 AM to 7 PM CDT Monday.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 21 percent.

* TEMPERATURES...Up to 56.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
933 
WWUS84 KLCH 160345
RFWLCH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lake Charles LA
1045 PM CDT Sun Mar 15 2026

...RED FLAG WARNING AREA WIDE...

.Windy and dry conditions behind a cold front may produce red
flag conditons across much of the area Monday.

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-161800-
/O.CON.KLCH.FW.W.0004.260316T1600Z-260317T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
1045 PM CDT Sun Mar 15 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
MONDAY FOR ALL OF SOUTHEAST TEXAS AS WELL AS CENTRAL AND SOUTHERN
LOUISIANA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 027 Vernon, Fire Weather 
  Zone 028 Rapides, Fire Weather Zone 029 Avoyelles, Fire 
  Weather Zone 030 Beauregard, Fire Weather Zone 031 Allen, Fire 
  Weather Zone 032 Evangeline, Fire Weather Zone 033 St. Landry, 
  Fire Weather Zone 044 Lafayette, Fire Weather Zone 045 Upper 
  St. Martin, Fire Weather Zone 055 Lower St. Martin, Fire 
  Weather Zone 073 West Cameron, Fire Weather Zone 074 East 
  Cameron, Fire Weather Zone 141 Northern Calcasieu, Fire 
  Weather Zone 142 Northern Jefferson Davis, Fire Weather Zone 
  143 Northern Acadia, Fire Weather Zone 152 Upper Vermilion, 
  Fire Weather Zone 153 Upper Iberia, Fire Weather Zone 154 
  Upper St. Mary, Fire Weather Zone 180 Tyler, Fire Weather Zone 
  201 Hardin, Fire Weather Zone 241 Southern Calcasieu, Fire 
  Weather Zone 242 Southern Jefferson Davis, Fire Weather Zone 
  243 Southern Acadia, Fire Weather Zone 252 Lower Vermilion, 
  Fire Weather Zone 253 Lower Iberia, Fire Weather Zone 254 
  Lower St. Mary, Fire Weather Zone 259 Northern Jasper, Fire 
  Weather Zone 260 Northern Newton, Fire Weather Zone 261 
  Southern Jasper, Fire Weather Zone 262 Southern Newton, Fire 
  Weather Zone 515 Upper Jefferson, Fire Weather Zone 516 
  Northern Orange, Fire Weather Zone 615 Lower Jefferson and 
  Fire Weather Zone 616 Southern Orange.

* TIMING...From 11 AM to 7 PM CDT Monday.

* WINDS...Northwest 15 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* TEMPERATURES...Up to 54.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
268 
WWUS84 KLCH 161646
RFWLCH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lake Charles LA
1146 AM CDT Mon Mar 16 2026

...RED FLAG WARNING AREA WIDE...

.Windy and dry conditions behind a cold front may produce red
flag conditons across much of the area Monday.

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-170000-
/O.CON.KLCH.FW.W.0004.000000T0000Z-260317T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
1146 AM CDT Mon Mar 16 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR ALL OF SOUTHEAST TEXAS AS WELL AS CENTRAL AND SOUTHERN
LOUISIANA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 027 Vernon, Fire Weather 
  Zone 028 Rapides, Fire Weather Zone 029 Avoyelles, Fire 
  Weather Zone 030 Beauregard, Fire Weather Zone 031 Allen, Fire 
  Weather Zone 032 Evangeline, Fire Weather Zone 033 St. Landry, 
  Fire Weather Zone 044 Lafayette, Fire Weather Zone 045 Upper 
  St. Martin, Fire Weather Zone 055 Lower St. Martin, Fire 
  Weather Zone 073 West Cameron, Fire Weather Zone 074 East 
  Cameron, Fire Weather Zone 141 Northern Calcasieu, Fire 
  Weather Zone 142 Northern Jefferson Davis, Fire Weather Zone 
  143 Northern Acadia, Fire Weather Zone 152 Upper Vermilion, 
  Fire Weather Zone 153 Upper Iberia, Fire Weather Zone 154 
  Upper St. Mary, Fire Weather Zone 180 Tyler, Fire Weather Zone 
  201 Hardin, Fire Weather Zone 241 Southern Calcasieu, Fire 
  Weather Zone 242 Southern Jefferson Davis, Fire Weather Zone 
  243 Southern Acadia, Fire Weather Zone 252 Lower Vermilion, 
  Fire Weather Zone 253 Lower Iberia, Fire Weather Zone 254 
  Lower St. Mary, Fire Weather Zone 259 Northern Jasper, Fire 
  Weather Zone 260 Northern Newton, Fire Weather Zone 261 
  Southern Jasper, Fire Weather Zone 262 Southern Newton, Fire 
  Weather Zone 515 Upper Jefferson, Fire Weather Zone 516 
  Northern Orange, Fire Weather Zone 615 Lower Jefferson and 
  Fire Weather Zone 616 Southern Orange.

* TIMING...Until 7 PM CDT this evening.

* WINDS...Northwest 15 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 55.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
956 
WWUS84 KLCH 170004
RFWLCH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lake Charles LA
704 PM CDT Mon Mar 16 2026

...RED FLAG WARNING HAS EXPIRED ...

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-170115-
/O.EXP.KLCH.FW.W.0004.000000T0000Z-260317T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
704 PM CDT Mon Mar 16 2026

...RED FLAG WARNING HAS EXPIRED ...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this red flag warning went out at Mar 15, 7:14 AM CDT, 4 hours 44 minutes earlier. Its key messages:

  • A Canadian cold front is expected to move across this evening with a line of showers and thunderstorms. Some of the storms may produce damaging wind gusts and large hail and a Slight (level 2 out of 5) along and north of I-10 to Marginal Risk (level 1 out of 5) of severe storms during that time frame for the remainder of the area.
  • Periodic Gale force winds over the coastal waters are expected tonight into Monday.
  • Elevated potential for fire danger on Monday due to strong north winds and low afternoon relative humidity values depending on how much rain falls on Sunday night and a fire weather watch has been issued.
  • There is the potential for a light freeze for Monday night into Tuesday morning for mainly portions north of the I-10 corridor. Thus a freeze watch has been issued as this is beyond the average last freeze date for the area.
Area forecast discussion, Mar 15, 7:14 AM CDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
714 AM CDT Sun Mar 15 2026

...New AVIATION...

.KEY MESSAGES...

- A Canadian cold front is expected to move across this evening
  with a line of showers and thunderstorms. Some of the storms may
  produce damaging wind gusts and large hail and a Slight (level
  2 out of 5) along and north of I-10 to Marginal Risk (level 1
  out of 5) of severe storms during that time frame for the
  remainder of the area.

- Periodic Gale force winds over the coastal waters are expected
  tonight into Monday.

- Elevated potential for fire danger on Monday due to strong north
  winds and low afternoon relative humidity values depending on
  how much rain falls on Sunday night and a fire weather watch has
  been issued.

- There is the potential for a light freeze for Monday night into
  Tuesday morning for mainly portions north of the I-10 corridor.
  Thus a freeze watch has been issued as this is beyond the
  average last freeze date for the area.

&&

.AVIATION...
(12Z TAFS)
Issued at 709 AM CDT Sun Mar 15 2026

Remainder of the morning hours will trend VFR. There are BKN
patches of MVFR ceilings that are expected to lift into the
afternoon. Winds expected to pickup out of the south with gusts
20-30kts through the afternoon hours. A fast moving line of storms
will move through this evening through midnight quickly shifting
winds out of the north. Do expect MVFR ceilings along and post
frontal passage initially. Strong gusts expected to remain
through 16th/AM.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  83  38  52  29 /  20  80   0   0
LCH  79  43  56  36 /  10  70   0   0
LFT  81  43  53  32 /   0  80   0   0
BPT  81  42  57  35 /  10  50   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 6 PM CDT Monday for LAZ027>033-044-045-055-
     073-074-141>143-152>154-241>243-252>254.

     Fire Weather Watch from Monday morning through Monday evening
     for LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-
     252>254.

     Freeze Watch from Monday evening through Tuesday morning for
     LAZ027>033.

TX...Wind Advisory until 6 PM CDT Monday for TXZ180-201-259>262-515-
     516-615-616.

     Fire Weather Watch from Monday morning through Monday evening
     for TXZ180-201-259>262-515-516-615-616.

     Freeze Watch from Monday evening through Tuesday morning for
     TXZ260.

GM...Small Craft Advisory from 10 PM this evening to 1 PM CDT Monday
     for GMZ430-432-435-436.

     Low Water Advisory from 4 AM to 1 PM CDT Monday for GMZ430-432-
     435-436.

     Gale Watch from this evening through Monday afternoon for GMZ450-
     452-455-470-472-475.

&&

SHORT TERM...27
LONG TERM....27
AVIATION...30

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 10:23 PM CDTFreeze WatchLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more20 hr
Mar 14, 10:37 PM CDTFire Weather WatchLCHAcadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 10 more13 hr
Mar 15, 11:07 AM CDTGale WarningLCH26 hr
Mar 15, 6:47 PM CDTFreeze WatchLCHAcadia, Calcasieu, Iberia, Jefferson Davis, Lafayette, Saint Martin17 hr
Mar 15, 6:47 PM CDTFreeze WarningLCHAcadia, Allen, Avoyelles, Beauregard, Calcasieu, Evangeline and 8 more38 hr
Mar 15, 6:44 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler46 min
Mar 15, 6:56 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler49 min

Nearby

Red Flag Warnings in Louisiana, 2026Red Flag Warnings in Texas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.